Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it OK to take Penicillin with Escitalopram ?

Hiya I have recently been diagnosed with tonsillitis and have been prescribed with phenoxymethylpenicillin to take 4 times a day. I am also taking a 5mg dose of Cipralex ( Escitalopram ) for anxiety each night. Is it safe to be taking both these medications together?
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics
  User's Response
Hi
Welcome to HealthcareMagic.

You can take both these drugs .There are no adverse interaction between penicillins and Escitalopram

Take care.
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Hi welcome to healthcare Magic

Nothing will happen, if you take both the drugs.. but if you feel unsafe then, you can stop Tab.Escitalopam for 4 to 5 days, until the treatment for tonsillitis is finished..
I find this answer helpful
Dermatologist Dr. Gaurav Patel's  Response
hi
penicillin is antibiotic group and escitalopam is anti anxiety group.
both have no major side effect.
u need to take them after dinner not empty stomach.
u can safely take both drugs ,dont worry
I find this answer helpful
  User's Response
Justine West's  Response
Thank you all for your help on this - very much appreciated!
ENT Specialist Dr. Puneet Maheshwari's  Response
HI,
welcome to healthcaremagic,

u can definately take these 2 medicines together, there will be no drug interaction.

If u feel any problem, consult a physician.

REGARDS,

PM/.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, I recently been having digestive issues and bad headaches my doctor gave me a few prescribed medications, I take Escitalopram 10mg for anxiety, Lisinopril 10mg for high blood pressure, Butalbital/acetaminophen/caff tabs (50-325-40mg) I just got my tooth taken out and got prescribed penicillin VK 500mg, is it ok to be taken all these pills together?

doctor1 MD

I have been taking 20mg of escitalopram for a number of years for depression and some OCD issues. I have recently been told about CBD oil by my sister in law and although the oil is 100% natural I am wondering if it is ok to take the CBD while still taking the escitalopram

doctor1 MD

I currently take escitalipram, lamotrogine, Vitamin D, Sulfasalazine, hydroxychloroquine, and leflunomide. I have some osteoporosis and have taken Reclast for the past 3 years. Now my doctor wants me to do either a Prolia injection every 6 months or Forteo injections (can t remember if it s daily or weekly). Is either ok with my current medications or is one better if both are ok? Thanks for any info! Email address is: YYYY@YYYY

Recent questions on  Enantiopure drugs

doctor1 MD

This morning, after getting out of the shower I flatuated and watery bowels secreted from my anus. I did not think much of it, cleaned up, and went out for a cigarette. I came back inside and sat down at my computer and immediately felt horrible. I started into a cold sweat--sweating profusely. I called my dad and as soon as he answered I started dry-heaving. Any ideas as to what caused this? I m 16 years old on a daily dose of Nortriptaline(10 mg before bed) and Lexapro (10mg before bed). My doctor just upped my dosage of Lexapro from 5mg to 10mg not too long ago as well.

doctor1 MD

My 9yrold son was treated for strep throat/scarlet fever yesterday morning. He had been fevering, vomiting,sore throat, rash and headache since Saturday. He s taken 4 doses of amoxicillan now. His fever stayed down so far today, but his rash is everywhere now and itching. He has started complaining that his scrotum is sore to the touch and when he urinates (and the area is very red and inflamed with rash). So, his doctors and pharmacists are trying to conclude if it could be related to the strep or if he may be having a reaction to the meds and needs to change to something else. Any insight on the matter would be greatly appreciated. Thanks.

doctor1 MD

Umm, i sing extreme metal songs. It was like 2 months ago i had to sing for a concert, after which i had this problem with my throat. It started with a discomfort and a kinda something stuck in my throat feeling. When inspected i found small granules developed in my posterior oropharynx region. I thought maybe it was the case of overuse of vocal chords and something related with it... (i had similar problems related to it a year ago, took voice rest for about two weeks plus AMOXICILLIN case: ACUTE laryngitis and got rid of it) I did voice rests, took amoxicillin for couple of days and i stopped... which i shouldn t have done. It went good for couple of days but the discomfort continued... I ve stopped singing and try not to speak more. After about a month,i visited a doc, he said its the case of CHRONIC pharyngitis. He prescribed AMOXICILLIN, CETIRIZINE for a week... but the granules are still there. They are itchy. The dry cough kinda feel is omnipresent. Whenever i take dairy products, i get this dry cough kinda feeling that causes the discomfort. It comes and goes... Even foods that are not that spicy causes the discomfort. I cough but mostly saliva. The doc says the problem is related with my nose, now i m on to CLAVAM 625 starting today... he says i gotta get operated for the solution. says the granules are the result of the nasal infection... when the nasal part is done the granules will subside themselves... The doc says its not too serious, but i still have the discomfort... Is it because i didn t took the proper dose for AMOXICILLIN that the granules are still there??? Suggestions please. Thank you.

doctor1 MD

My daughter was in the hospital this week with blood pressure 200/148. she was there for two days and they sent her home with 148/98. She was taking 10 mg lisinopril and said to take two. She has monitored her blood pressure and the lower number keeps going up. It is now 148/119. She has no chest pains, shortness of breath, etc. They said the high pressure was due to a combination of meds particularly with phenylephrine. She also takes Keppra and Flonaise.
Does she need to go to emergency or can she wait to see if her blood pressure stablizes. thank you.

doctor1 MD

I HAVE COUGH AND FORMING PHULGUM MAINLY AT NIGHT. THROAT IS ALWAYS CHOCKED

doctor1 MD

I have cough and bad throat. looks like infection as citzine A and broncorex are not working. In the past, have been prescribed Azee , but can't remember if it was 250 mg or 500 mg? Which should I take? Or is there a better alternative to azee?

doctor1 MD

Have tight chest, dry cough , phlegm, tiredness , fever, headache and sore limbs, should I take a course of cephalexin 500 mg?